How to get off Madopar125: I'm 70 years old... - Cure Parkinson's

Cure Parkinson's

19,726 members20,771 posts

How to get off Madopar125

Cheehong profile image

I'm 70 years old man living in Australia. In recent years I found my body movements a bit clumsy as I always bumped into things and knocked down things. I could not control although my mind is clear. I went to a neurolohgist and I am told I have Parkinson's disease. He prescribed me Madopar125. I started with a low dose and gradually increased now to 3 tablets a day. I makes me extremely drowsy and sleepy. I had to take a nap in everyday. I wanted to get off this drug and I know I cannot stop it just like that. This has to be done slowly and if anyone reading this p

hope you would give me advice and schedule how o do so. Thanks for any help.

4 Replies

Have you discussed your sleepiness with your neurologist? It is his job to listen to your feedback and adjust medication appropriately.

Cheehong profile image
Cheehong in reply to Joynb

Yes I told him about my concern, however he reckoned I did not have enough Madopar and wanted me to add Sifrol ER in addition to my Madopah medication. Now it'seems Christmas time and doctors are ta king holidas and my next visit will be the end of January2019. There is nothing I can do but try to reduce the Madopah myself. Thanks for your reply.

Astra7 profile image
Astra7 in reply to Cheehong

Do you have the pills that can be easily broken into four? If you do I would suggest reducing by a quarter each day until you get the right balance. Do you take azilect - that helps extend the dopamine in the body.

Where in Aus are you? I’m in Perth.

Cheehong profile image
Cheehong in reply to Astra7

I am in Sydney.

You may also like...